My psych prescribed Latuda yesterday, to help me with my moods. I don't have an official diagnosis like schizophrenia or bipolar disorder; in fact my Dr and I differ greatly when it comes to what we think is wrong with me. My father, whom I was very close to, passed away suddenly last November. Up until that point, I was great. In a wonderful relationship, had lost 90 lbs after leaving my terribly abusive ex husband 2 years prior, loved my job, had a social life. Then my father died of a massive heart attack November 2011 and it's like the grief is winning. My Dr thinks I am bi-polar; I think I have situational depression and anxiety. I have been taking .5mgs Xanax 4 times daily, and 300mgs Neurontin just before bedtime. These help tremendously with my anxiety and sleep, as long as I keep taking them. I have issues with my mood (mainly I am just sad or irritable) and confidence, and that's why the Dr wanted me to try Latuda. I am supposed to take 20mgs a day 2 hours after eating but 2 hours before I go to bed, so right in the middle. I am truthfully terrified to take this medication because of the side effects, and I am wondering if any of you Latuda users out there might be able to help. Should I give it a shot? I read all the users' comments and am just terrified my anxiety and panic attacks are going to skyrocket, and my sleep has been much better with the Neurontin. Any advice would be greatly appreciated :-) ~Jen
Latuda: to take or not to take?
Question posted by baristajen on 21 July 2012
Last updated on 3 May 2021 by chrismike624
First of all, Xanax is not meant for long-term use because it is addictive and you become dependent on it. Not only do you become dependent on it, but you build a tolerance, meaning you need more of the drug to produce the same effects. If you take the same dose for a period of time (just a few months), then you will begin to feel withdrawal effects even when you're taking your normal dose, which can be anxiety, insomnia, and many other very unpleasant effects unless you increase your dose. I don't think you'll actually know what you are unless you get off the benzodiazepines. Terrible drug to come off too.
I have literally been on almost every medication there is with no great success. My doctor started me on Latuda a little over four months ago: HALLELUJAH!!! I can't say enough good things about this medication and even better news: NO SIDE EFFECTS!!!
Your doctor is an objective licensed professional who knows you, your symptoms, and your medical history. Why would you listen to the subjective OPINIONS of the untrained and unknowing instead of your doctor?
Best regards, Wildcat
PS, did you know that Xanax is an addictive benzodiazepine that can can cause increased anxiety, depression, sleep disturbances, and memory loss? Many doctors will no longer prescribe it.
It sounds like you have a good handle on things with what you are doing already. I like to give new meds a shot when the others aren’t sufficient, but my Latuda was bad with my blood pressure meds and it wasn’t worth it for me but I am still researching. If you want to see short term, it could be worth it for you. You can stop it pretty readily if you’re prepared for problems or not. Listen to your gut, but be open minded when you can possibly benefit reasonably. Keep up the good common sense too!
I have been taking Latuda for 7 years and it is great. I am never anxious and rarely depressed. I recommend it highly. Best of luck.
I took latuda for a coulpe of months. It made me feel great until toxicity kicked in. Restless leg and arm syndrome mostly. I found xanax works well for occasional use. It will throw me into a depression and give me brain fog. When it leaves my system after 4 to 8 hours I'm extremely irritable. I've replaced these medications with CBD. I've had no side effects and great results. Helps with depression and PTSD too.
I was also put on Latuda. I had the side effect of restlessness. I pace constantly. Dr gave me something for it but it hasnt helped much. Started with 20mg... now Im at 80mg. I can feel the depression setting back in. I'm sad and irritable. I think Latuda is gonna be a fail. Next up is Prozac so he said.
I've been on latuda (20 mg) for four weeks and my depression is much better and so is my anxiety. At first my anxiety seemed worse but in the last week it has gotten much better. I have bipolar 2 and general anxiety disorder. Today I started 30 mgs and I feel calmer than usual. Good luck! This has been the best med yet for me.
I have been taking latuda with a newer antidepressant called fetzima... the two have worked wonders... i don't really think i fall under the clinical definition of bipolar but i do have plenty of ups and downs from my meds in the past... lots of stability issues. but the only thing i'd recommend reading the side effects for is potential things to bring up as you go along. i have backgrounds in chemistry, biology and psychology so i may be more informed than others but do not take my word for it. try it... you can always change. these two drugs changed my life along with so many other things.
I was diagnosed as Bipolar 1 in 1977. I have been taking Latuda for 6 years and it is fantastic. Changed my life!
I am inclined to agree with you, sounds like situational depression, for which I'd recommend therapy, then possibly try antidepressant if therapy isn't enough. Don't be afraid to question your Dr's, even psychs, I've heard some ridiculous things in my experience. The Xanax could be causing your sadness and irritability, which may or may not indicate bipolar, generally benzos and neurontin both will cause some mania if you do have bipolar and aren't taking a mood stabilizer.
Bipolar type 2 is a difficult disorder to diagnose usually takes months or years to diagnose.. Latuda is a wonderful drug for those with bipolar with depression being the mood most often experienced. Works well for Bipolar l as well. Usually for those who need a medication like Latuda the side effect profile is easier than most other mood stabilizers or atypical antipsychotics. But this is highly individual as some may have bad side effects with it. For me it is an excellent medication which is effective with few side effects. Because of its terrible expense I have to get mine from Canada. With Medicare my copay is $450.00 but I can get it for $170.00 from Canada. Still a lot of money but the benefit makes it very worthwhile. I take 60 mg daily. I have taken Seroquel in the past but developed a side effect involving the qt interval in my heart so had to cut dose down to where I was having breakthrough depressions.
Out of all the psychiatric meds I've taken, and I've taken a lot, Latuda has had the fewest side effects, none really. It has helped a lot without any adverse side effects. I'd try it without hesitation.
I read in a blog that adding Himalayan pink salt to water and drinking it stopped one person panic attack, Himalayan salt contain minerals that are essential for body, lack of essential minerals can cause panic attack
And also I think what are u are going through is related to loss of your dad I am sure if u are careful enough you can come out of it. Sometimes talking all these medications can make us very weak too
My daughter is taking Latuda past 5 weeks , and last one week , doctor increased her Latuda dosage to 40mg and now she also started getting panic attacks, After reading above question I really think higher dose of Latuda causing panic attack
I know this is old and I pray everything worked out good for you and you are feeling better today. I just had a little advice from my experiences with these types of issues and meds. I do not have bipolar and inhale not taken this particular medication. However, from many years of trial and error I have learned and am still learning that most importantly no one knows your body better than YOU! Not any DR not anyone on a website (wether or not they share the same condition or medication) not anyone. The best you can do for yourself is be educated as best you can be. Find a dr who will listen to you and you feel knows these conditions and medications very well. Many people see their GP's and I have met many who shouldn't be handing out these powerful rx's and don't fully understand them. Then research the medications well, talk with pharmacists, talk with other patients who have taken the meds, get that 2nd opinion from another physician.
Sometimes we have to do these things repeatedly to get the result that we need. As another poster said above, from the description you sound depressed and I didn't read anything that made you sound bipolar to me so I would 1st question the diagnosis before you even thought about any medications and then I would always start with a medication that's been around longest and leave the newer, more powerful drugs as a last choice (if this makes any sense) bc so many meds don't have problems or long term side effects show up for many years. It's always best to go with something that's been on the market for a good while.
- Latuda uses and safety info
- Latuda information for Healthcare Professionals (includes dosage details)
- Side effects of Latuda (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.